Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Indianapolis, IN

February 28, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 28, 2011, 3:42 AM EST for 4 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2011, 3:42 AM EST (08:42 UTC)
Expired
Feb 28, 2011, 4:30 AM EST
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 12:46 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KIND 280842
SVRIND
INC059-065-139-145-280930-
/O.NEW.KIND.SV.W.0006.110228T0842Z-110228T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 430 AM EST

* AT 337 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEW CASTLE TO 7 MILES NORTHEAST OF SHELBYVILLE...AND
  MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STRAUGHN AROUND 350 AM EST...
  MOSCOW AROUND 355 AM EST...
  RUSHVILLE AROUND 400 AM EST...
  MILROY AROUND 405 AM EST...
  NEW SALEM AROUND 415 AM EST...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 112 AND 133.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 104 AND 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3987 8521 3979 8522 3978 8530 3945 8530
      3952 8597 3970 8587 4001 8527 3999 8520
      3988 8520
TIME...MOT...LOC 0842Z 279DEG 25KT 3988 8528 3960 8564
WIND...HAIL 70MPH <.75IN

$$

NIELD
4 follow-up statements
761 
WWUS53 KIND 280849
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EST MON FEB 28 2011

INC059-065-139-145-280930-
/O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HANCOCK-HENRY-RUSH-SHELBY-
349 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHELBY...RUSH...SOUTHEASTERN HANCOCK AND SOUTHERN HENRY COUNTIES
UNTIL 430 AM EST...

AT 346 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUBLIN TO 9 MILES WEST OF RUSHVILLE...MOVING EAST AT
30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOSCOW AROUND 355 AM EST...
  RUSHVILLE AROUND 400 AM EST...
  MILROY AROUND 405 AM EST...
  NEW SALEM AROUND 415 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3987 8521 3979 8522 3978 8530 3945 8530
      3952 8597 3970 8587 4001 8527 3999 8520
      3988 8520
TIME...MOT...LOC 0849Z 279DEG 25KT 3987 8522 3959 8558
WIND...HAIL 70MPH <.75IN

$$

NIELD
829 
WWUS53 KIND 280901
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 AM EST MON FEB 28 2011

INC059-280911-
/O.CAN.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HANCOCK-
401 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3994 8521 3988 8520 3987 8521 3979 8522
      3978 8530 3945 8530 3951 8582
TIME...MOT...LOC 0901Z 279DEG 25KT 3985 8511 3958 8547

$$

INC065-139-145-280930-
/O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HENRY-RUSH-SHELBY-
401 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SHELBY...RUSH AND SOUTHEASTERN HENRY COUNTIES UNTIL 430 AM EST...

AT 400 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CAMBRIDGE CITY TO RUSHVILLE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW SALEM AROUND 415 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3994 8521 3988 8520 3987 8521 3979 8522
      3978 8530 3945 8530 3951 8582
TIME...MOT...LOC 0901Z 279DEG 25KT 3985 8511 3958 8547
WIND...HAIL 60MPH <.75IN

$$

NIELD
355 
WWUS53 KIND 280914
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EST MON FEB 28 2011

INC065-145-280924-
/O.CAN.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
HENRY-SHELBY-
414 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY AND
SOUTHEASTERN HENRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3949 8561 3974 8531 3945 8530
TIME...MOT...LOC 0914Z 277DEG 25KT 3963 8526 3947 8543

$$

INC139-280930-
/O.CON.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
RUSH-
414 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RUSH
COUNTY UNTIL 430 AM EST...

AT 409 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF RUSHVILLE TO 9 MILES NORTH OF GREENSBURG...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN RUSH
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3949 8561 3974 8531 3945 8530
TIME...MOT...LOC 0914Z 277DEG 25KT 3963 8526 3947 8543
WIND...HAIL 60MPH <.75IN

$$

NIELD
410 
WWUS53 KIND 280923
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 AM EST MON FEB 28 2011

INC139-280933-
/O.EXP.KIND.SV.W.0006.000000T0000Z-110228T0930Z/
RUSH-
423 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSH COUNTY WILL 
EXPIRE AT 430 AM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  HOWEVER HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 600 AM EST.

LAT...LON 3949 8561 3974 8531 3945 8530
TIME...MOT...LOC 0923Z 277DEG 25KT 3956 8519 3941 8536

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:37 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 27, 11:37 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EST SUN FEB 27 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA
TONIGHT AND TOMORROW MORNING BRINGING STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY
RAINFALL...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...LARGE
HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT...EITHER. RAIN
WILL TAPER OFF BY EARLY AFTERNOON TOMORROW...AND HIGH PRESSURE
WILL FOLLOW IN ITS WAKE THROUGH MID WEEK. FURTHER OUT...A WEAK
SURFACE LOW AND ASSOCIATED FRONTS WILL BRING THE NEXT CHANCE FOR
RAIN AT THE END OF THE WEEK.

&&

.NEAR TERM /TONIGHT/...

GOING FORECAST LOOKS GOOD AND ONLY LITTLE TWEAKS MADE. HAVE ADDED
SOME TIMING TO DECREASE POPS FOR THE NEXT COUPLE OF HOURS IN SOME
AREAS LIKE THE NORTHWEST WHERE RADAR TRENDS INDICATE DRY CONDITIONS
WILL BE SEEN. THEN RAMP THINGS UP IN THE SOUTHWEST AND WEST AROUND
3-4Z BASED ON THE HRRR OUTPUT. ADDED MENTION OF DAMAGING WINDS TO
THE PREVIOUSLY MENTIONED HEAVY RAIN IN THE GRIDS. NOTE THAT LARGE
HAIL AND TORNADOES ARE STILL CONSIDERED A THREAT...JUST NOT AS
PREDOMINANT AS THE DAMAGING WINDS AND HEAVY RAIN. TORNADO THREAT
COULD BE A LITTLE HIGHER IN THE FAR SOUTHWESTERN COUNTIES BASED ON
HIGHER SHEAR AND CAPE VALUES THERE INCREASING THE POSSIBILITY FOR
SUPERCELL DEVELOPMENT. WILL CONTINUE FLOOD WATCH WITH SATELLITE
DERIVED PWATS OVER AN INCH AND FORECAST TO CONTINUE THIS HIGH
THROUGH MIDDAY MONDAY.

PREVIOUS NEAR TERM...THE MAIN FOCUS OF TONIGHT IS THE POSSIBILITY
FOR SEVERE WEATHER AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA.

DYNAMICS CONTINUE TO LOOK IMPRESSIVE WITH THIS SYSTEM...AND
EURO/NAM/GFS HAVE ALL COME INTO AGREEMENT. HIGHLIGHTED THE MON
06-12Z TIME FRAME AS THE BEST PERIOD FOR SEVERE CHANCES ACROSS
FORECAST AREA AS STRONG LOW LEVEL JET OF 70 KTS MOVES ACROSS
SOUTHERN INDIANA...FOLLOWED BY A STRONG VORT MAX. LATEST MODELS
ARE STILL SHOWING A TIGHT AXIS OF MOISTURE ORIENTED ACROSS THE
STATE FROM THE SOUTHWEST TO NORTHEAST FROM MON 06-12Z...AND WARM
AIR IS CONTINUING TO ADVECT INTO FORECAST AREA AT THIS TIME.
LATEST OBS ARE SHOWING TEMPS APPROACHING THE LOW 60S ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA...TO UPPER 50S OVER THE
CENTRAL PART...AND LOW 50S ACROSS THE NORTHERN COUNTIES.

ADDITIONAL FORCING WILL BE PROVIDED BY THE 100 PLUS KT UPPER LEVEL
JET OF WHICH CENTRAL INDIANA IS STILL EXPECTED TO FALL INTO THE
UPPER LEFT EXIT REGION. DEEP VERTICAL SHEAR IS STILL PRESENT IN
FORECAST SOUNDINGS...AND ML CAPE VALUES WILL APPROACH THE
1000-1500 J/KG RANGE.

PWAT VALUES ARE RANGING BETWEEN 1 TO 1.25 INCHES DURING DURATION
OF EVENT. SO...EXCESSIVE RAINFALL COUPLED WITH RECENT SNOWMELT
WILL RESULT IN A DANGEROUS FLOOD SITUATION.

TEMPS...TRENDED ON THE WARMER SIDE OF GUIDANCE WITH TONIGHT/S LOWS
AS WARM AIR CONTINUES TO FILTER INTO FORECAST AREA.

&&

.SHORT TERM /TOMORROW THROUGH WEDNESDAY/...

ISOLATED THUNDERSTORMS WILL LINGER THROUGH TOMORROW MORNING...BUT
UPPER LEVEL LOW IS PROGGED TO MOVE THROUGH AROUND MON 15Z...AND
ISENTROPIC LIFT CUTS OFF RATHER ABRUPTLY AROUND MON 18Z. SO...DO
NOT EXPECT MUCH ADDITIONAL RAIN PAST THE NOON HOUR. BEYOND
THAT...HIGH PRESSURE WILL BUILD INTO THE REGION...AND CONDITIONS
WILL BE CALM THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.

TEMPS...KEPT TEMPS WARMER ACROSS THE SOUTHEAST PORTIONS OF
FORECAST AREA FOR TOMORROW...AND SLOWLY STARTED DROPPING THEM
ACROSS THE NORTHWEST AS COLD FRONT MOVES THROUGH FROM NORTHWEST TO
SOUTHEAST. TOMORROW NIGHT AND TUESDAY...STUCK CLOSE TO GUIDANCE.
TUESDAY NIGHT...ERRED ON THE COOLER SIDE OF GUIDANCE AS SKIES
CLEAR OUT.  BEYOND THAT...WENT WITH A BLEND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/

THE BEGINNING OF THE EXTENDED PERIOD WILL START OUT CALM AS HIGH
PRESSURE ANCHORS ITSELF OVER CENTRAL INDIANA.  HOWEVER...A WEAK
SURFACE LOW OVER THE MISSOURI VALLEY WILL ADVECT WARMER AIR AND
MOISTURE INTO THE FORECAST AREA BEHIND AN ASSOCIATED WARM FRONT
STARTING THURSDAY NIGHT.  AS A RESULT...PRECIP CHANCES WILL
GRADUALLY INCREASE THROUGH FRIDAY AND LINGER INTO THE FIRST HALF OF
THE WEEKEND AS THE SYSTEM BECOMES QUASI-STATIONARY.

HPC GUIDANCE HAS A PRETTY GOOD HANDLE ON THE WARM AIR ADVECTION...SO
STUCK CLOSE TO GUIDANCE IN REGARD TO PRECIP CHANCES.  WILL START OUT
WITH SLIGHT CHANCE POPS ON THURSDAY NIGHT...AND GRADUALLY INCREASE
TO CHANCE POPS FROM WEST TO EAST BY FRIDAY MORNING.
HOWEVER...MOISTURE/ISENTROPIC LIFT ENDS QUICKLY BY SATURDAY
EVENING...CUTTING OFF PRECIP LATE SATURDAY NIGHT.

TEMPS...WILL STAY WITH COOLER HPC TEMPS ON WEDNESDAY NIGHT.  DO NOT
THINK AIR WILL RECOVER THAT QUICKLY FROM MONDAY/TUESDAY COLD FRONT.
PLUS...SKIES WILL BE CLEAR DUE TO HIGH PRESSURE CONTRIBUTING TO
DECENT RADIATIONAL COOLING.  THURSDAY...STUCK CLOSE TO GUIDANCE.
THURSDAY NIGHT...WENT ABOVE GUIDANCE DUE TO INCREASING CLOUD COVER
WITH AFOREMENTIONED FRONT.  FRIDAY...WENT WITH GUIDANCE.
FRIDAY NIGHT/SAT MORN...DEPENDENT ON WHEN COLD FRONT MOVES THROUGH
ON BACK SIDE OF SURFACE LOW.  LINGERING CLOUD COVER COULD KEEP
OVERNIGHT LOWS UP A BIT.  SATURDAY...WENT WITH GUIDANCE...AND
SATURDAY NIGHT...ERRED ON COOLER SIDE WITH CLEARING SKIES.

&&

.AVIATION.../FOR 280600Z TAFS/...

COLD FRONT MOVING ACROSS ROUTES WILL PRODUCE NUMEROUS
THUNDERSTORMS WITH WIDESPREAD IFR CEILINGS AND VISIBILITIES
THROUGH 10Z. THUNDERSTORMS MAY PRODUCE GUSTS TO 40 KNOTS AND LOCAL HAIL.

AROUND 10Z THUNDERSTORMS WILL END WITH VISIBILITIES IMPROVING TO
MVFR IN SHOWERS AND FOG BUT CEILINGS CONTINUING IFR. BY 18Z DRY
WITH VFR VISIBILITIES BUT CEILINGS STILL MVFR. SKIES SHOULD CLEAR
LATE AFTERNOON AS HIGH PRESSURE ARRIVES FROM THE WEST.

EXCEPT FOR THUNDERSTORM GUSTS...WINDS WILL BE SOUTH OR SOUTHWEST
10 TO 20 KNOTS OVERNIGHT. WINDS ARE EXPECTED TO BECOME NORTHWEST
AND RAPIDLY INCREASE TO 20 KNOTS WITH GUSTS TO 30 KNOTS TOMORROW
MORNING AS THE LOW PRESSURE SYSTEM PULLS AWAY. WINDS CONTINUING
NORTHWEST ALL DAY...BUT DECREASING TO AROUND 10 KNOTS BY EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ030-031-036>042-
044>049-051>057-060>065-067>072.

FLOOD WATCH THROUGH MONDAY MORNING FOR INZ021-028-029-035-043.

&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....TDUD
AVIATION...JK
Hazardous weather outlook, Feb 27, 10:43 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EST SUN FEB 27 2011

INZ021-028>031-035>049-051>057-060>065-067>072-010345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1043 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING
WINDS. HOWEVER LARGE HAIL...ISOLATED TORNADOES...AND FLASH
FLOODING ARE ALSO POSSIBLE.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK THE LATEST
STATEMENTS FOR DETAILS. THERE IS ALSO A FLOOD WATCH BEGINNING LATE
TONIGHT. HEAVY RAIN MAY CAUSE SIGNIFICANT FLOODING TO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN MAY BE HEAVY AT TIMES ON MONDAY WHICH COULD LEAD TO
LOCALIZED FLOODING. THE RISK FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS WILL CONTINUE UNTIL PASSAGE OF THE COLD FRONT
DURING THE MORNING HOURS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY DURING THE OVERNIGHT HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Special weather statement, Feb 27, 11:46 PM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 PM EST SUN FEB 27 2011

INZ030-036-037-044>046-280515-
BOONE-CLINTON-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-
1146 PM EST SUN FEB 27 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHWESTERN
HENDRICKS...EASTERN PARKE...BOONE...SOUTHERN MONTGOMERY AND SOUTHERN
CLINTON COUNTIES UNTIL 1215 AM EST...

AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ROCKVILLE...OR 14 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 75 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LADOGA AROUND 1155 PM EST...
NEW ROSS...ADVANCE AND JAMESTOWN AROUND MIDNIGHT EST...
LEBANON...ULEN AND WHITESTOWN AROUND 1210 AM EST...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4025 8636 3996 8625 3972 8712 3995 8710
TIME...MOT...LOC 0446Z 247DEG 64KT 3988 8697

MRD/JK
Local storm report, Feb 28, 12:29 AM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     HEAVY RAIN       CASTLETON               39.90N 86.05W
02/28/2011  E1.90 INCH       MARION             IN   BROADCAST MEDIA

            STANDING WATER ALL OVER THE PLACE.

&&

JH
Local storm report, Feb 28, 1:31 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W INGALLS             39.96N 85.82W
02/28/2011                   MADISON            IN   EMERGENCY MNGR

            HOUSE DESTROYED AS A COUPLE OF WALLS WERE KNOCKED DOWN.

&&

JH
Local storm report, Feb 28, 1:51 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W INGALLS             39.96N 85.82W
02/28/2011                   MADISON            IN   EMERGENCY MNGR

            POLE BARN DESTROYED. A CAR IN THE BARN WAS MOVED 4O TO 50
            FEET.

&&

JH
Local storm report, Feb 28, 2:05 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     1 S INGALLS             39.95N 85.80W
02/28/2011                   HANCOCK            IN   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE.

&&

JH
Local storm report, Feb 28, 3:22 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HEAVY RAIN       CARMEL                  39.97N 86.11W
02/28/2011  E2.49 INCH       HAMILTON           IN   AMATEUR RADIO

            NEAR 131ST AND HAZEL DELL

0305 AM     TSTM WND DMG     4 SSE MUNCIE            40.14N 85.36W
02/28/2011                   DELAWARE           IN   PUBLIC

            POWER LINES DOWN.

0305 AM     HEAVY RAIN       MONTEZUMA               39.79N 87.37W
02/28/2011  E2.60 INCH       PARKE              IN   PUBLIC

&&

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:32 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Montgomery, Tipton43 min
Feb 27, 10:14 PM ESTSpecial Weather StatementINDFountain, Tippecanoe31 min
Feb 27, 10:46 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Morgan, Owen and 1 more44 min
Feb 27, 11:05 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion40 min
Feb 27, 11:46 PM ESTSpecial Weather StatementINDBoone29 min
Feb 28, 12:31 AM ESTAreal Flood WarningINDBoone, Clay, Fountain, Hendricks, Marion, Montgomery and 7 more42 hr
Feb 28, 12:35 AM ESTAreal Flood WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more42 hr
Feb 28, 1:08 AM ESTTornado WarningINDBartholomew, Brown, Johnson, Monroe, Morgan37 min
Feb 28, 1:25 AM ESTTornado WarningINDDelaware, Randolph35 min
Feb 28, 1:29 AM ESTAreal Flood WarningINDDelaware, Henry, Randolph41 hr
Feb 28, 1:59 AM ESTSevere Thunderstorm WarningINDHamilton, Hendricks, Marion31 min
Feb 28, 2:08 AM ESTTornado WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more37 min
Feb 28, 2:19 AM ESTTornado WarningINDDelaware, Henry, Madison, Randolph26 min
Feb 28, 2:24 AM ESTAreal Flood WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more40 hr
Feb 28, 2:33 AM ESTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Madison, Marion, Morgan and 1 more27 min
Feb 28, 2:38 AM ESTTornado WarningINDHendricks, Marion, Morgan, Putnam37 min
Feb 28, 2:43 AM ESTTornado WarningINDDelaware, Henry, Randolph32 min
Feb 28, 4:05 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby40 min
Feb 28, 5:22 AM ESTRiver Flood WarningINDDelaware, Madison56 hr
Feb 28, 5:22 AM ESTRiver Flood WarningINDHamilton, Madison62 hr
Feb 28, 5:22 AM ESTRiver Flood WarningINDHamilton, Marion4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDMarion, Morgan4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDMarion, Morgan4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDClay, Greene62 hr
Feb 28, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen10 days
Feb 28, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen10 days
Feb 28, 11:18 AM ESTRiver Flood WarningINDShelby50 hr
Feb 28, 11:18 AM ESTRiver Flood WarningINDMontgomery, Parke35 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.